Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2007, 4:13 PM CDT for Carroll County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 3, 2007, 4:49 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:23 PM CDT | HAIL 1 | Carrollton, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 032113
SVRTSA
ARC015-032215-
/O.NEW.KTSA.SV.W.0043.070403T2113Z-070403T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 515 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RULE TO 8
MILES WEST OF RUDD...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RUDD...
CARROLLTON AND OSAGE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3633 9341 3625 9362 3619 9360 3613 9355
3614 9329 3632 9329
$$3 follow-up statements
000 WWUS54 KTSA 032125 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 425 PM CDT TUE APR 3 2007 ARC015-032215- /O.CON.KTSA.SV.W.0043.000000T0000Z-070403T2215Z/ CARROLL AR- 425 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN CARROLL COUNTY... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED NEAR CARROLLTON AND DRYFORK...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE AND DELMAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3630 9330 3618 9357 3613 9355 3614 9329 $$
000 WWUS54 KTSA 032133 CCA SVSTSA SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TULSA OK 425 PM CDT TUE APR 3 2007 ARC015-032215- /O.COR.KTSA.SV.W.0043.000000T0000Z-070403T2215Z/ CARROLL AR- 425 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN CARROLL COUNTY... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED 6 MILES WEST OF DRYFORK AND NEAR DRYFORK...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE...DRYFORK AND DELMAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3625 9328 3618 9353 3613 9354 3614 9329 $$
000 WWUS54 KTSA 032149 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 449 PM CDT TUE APR 3 2007 ARC015-032159- /O.CAN.KTSA.SV.W.0043.000000T0000Z-070403T2215Z/ CARROLL AR- 449 PM CDT TUE APR 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT. LAT...LON 3625 9328 3618 9353 3613 9354 3614 9329 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:21 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 3, 3:21 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT TUE APR 3 2007 .DISCUSSION... COLD FRONT CURRENTLY STRETCHES FROM EXTREME NW AR SWWD INTO SCNTRL OK. SBCAPES ARE RUNNING FROM ABOUT 1500-2500 J/KG AHEAD OF THE BOUNDARY...AND LOCAL GRID ANALYSIS SHOWS A STEADY DROP IN CIN OVER NW AR/SE OK DURING THE PAST 1-2 HOURS. SWLY WINDS AHEAD OF SFC FRONT WILL DIMINISH CONVERGENCE SOME...BUT STILL EXPECT CONVECTION TO EVENTUALLY BUILD SWWD ALONG THE FRONT OVER THE NEXT FEW HOURS. SEVERE WEATHER THREAT WILL END BY THE EARLY EVENING AS THE FRONT EXITS THE FORECAST AREA. FORECAST ATTENTION WILL THEN TURN TO THE POSSIBILITY OF A FREEZE BY LATE WEEK INTO THE WEEKEND. COLD FRONT WILL DRIVE TO THE GULF COAST BY WEDNESDAY WHILE DEEPENING UPPER VORTEX OVER THE GREAT LAKES WILL TURN OUR UPPER FLOW TO A MORE NWLY DIRECTION. THE PERSISTENT NWLY FLOW ALOFT WILL BRING A SERIES OF SHORTWAVES (AND ASSOCIATED LIGHT PRECIP) TO THE AREA...WITH THE BEST CHANCES COMING THURSDAY NIGHT AND AGAIN ON SATURDAY. FORECAST SOUNDINGS SUGGESTS A LIGHT RAIN/SNOW MIX NEAR THE KANSAS/MISSOURI BORDERS FOR THURSDAY NIGHT AND PERHAPS EARLY SATURDAY. ACCUMULATIONS APPEAR INSIGNIFICANT AT THIS TIME. LOW TEMPERATURES NEAR THE KANSAS/MISSOURI BORDERS MAY TEMPORARILY DIP BELOW FREEZING THURSDAY AND FRIDAY MORNINGS...ALTHOUGH CLOUD COVER MAY KEEP LOWS A BIT WARMER. WILL HOLD OFF AN A FREEZE WATCH AT THIS TIME AND ALLOW MID-SHIFT TO TAKE ANOTHER LOOK. EXTENDED (SATURDAY THROUGH TUESDAY)... THE POTENTIAL FOR A HARD FREEZE HIGHLIGHTS THE EARLY PORTION OF THE EXTENDED FORECAST. A SECONDARY SHOT OF COLDER AIR WILL SLIDE INTO THE REGION SATURDAY INTO SUNDAY. COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND DRY LOW-LEVEL AIR SHOULD RESULT IN VERY COLD TEMPERATURES AREAWIDE FOR SUNDAY MORNING...WITH FREEZING TEMPERATURES POSSIBLY REACHING AS FAR SOUTH AS THE RED RIVER. AREAS FARTHER NORTH NEAR THE KANSAS AND MISSOURI BORDERS SHOULD EASILY FALL INTO THE 20S FOR SEVERAL HOURS. WILL LIKELY NEED A FREEZE WATCH OR WARNING AS THE EVENT NEARS. SURFACE RIDGE AXIS WILL MOVE OFF THE TO SE BY LATE SUNDAY...WITH STRONG SLY/SWLY FLOW AND SUBSEQUENT WARMUP FOR EARLY NEXT WEEK. LATEST MEX NUMBERS APPEAR TO HAVE A REASONABLE HANDLE ON THIS AND DIDNT STRAY TOO FAR FROM GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 58 36 53 / 0 10 10 20 FSM 45 62 39 57 / 20 10 10 20 MLC 45 62 38 55 / 10 10 10 20 BVO 36 57 30 53 / 0 10 10 30 FYV 37 55 29 52 / 10 10 10 20 BYV 38 53 30 51 / 10 10 10 20 MKO 43 57 37 55 / 10 10 10 20 MIO 36 54 32 51 / 0 10 10 20 F10 43 58 37 53 / 10 10 10 20 HHW 50 67 42 60 / 30 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
Hazardous weather outlook, Apr 3, 1:07 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 107 PM CDT TUE APR 3 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 107 PM CDT TUE APR 3 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF A MCALESTER TO GROVE LINE. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=43. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WAS LOCATED ALONG INTERSTATE 44 EARLY THIS AFTERNOON. THIS COLD FRONT WILL SWEEP SOUTHEAST ACROSS NEARLY ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE AFTERNOON HOURS. A FAIRLY STRONG CAP HAS BEEN OVER THE AREA MUCH OF THE DAY. THIS CAP MAY WEAKEN AS THE AFTERNOON PROGRESSES. CAPES IN THE 1500 TO 2000 J/KG WILL BE LOCATED AHEAD OF THE FRONT. ANYWHERE FROM NO STORMS TO SCATTERED STORMS WILL OCCUR ALONG THE FRONT. SHOULD A THUNDERSTORM FORM IT WOULD HAVE A GOOD CHANCE OF BECOMING SEVERE. TO GO ALONG WITH THE THUNDERSTORM RISK...STRONG WINDS WILL OCCUR THIS AFTERNOON. WIND GUSTS IN EXCESS OF 30 MILES AN HOUR WILL LIKELY FOLLOW THE COLD FRONTAL PASSAGE. THESE WINDS WILL LEAD TO SOME FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A SERIES OF WEAK UPPER LEVEL SYSTEMS IN THE DEVELOPING NORTHWEST FLOW ALOFT WILL BRING RAIN CHANCES TO THE AREA FROM TIME TO TIME FROM THURSDAY INTO SATURDAY. THE ATMOSPHERE WILL BECOME COLD ENOUGH FOR A MIX OF RAIN AND SNOW NEAR THE KANSAS AND MISSOURI BORDERS THURSDAY NIGHT AND FRIDAY NIGHT. A HARD FREEZE LOOKS LIKE A POSSIBILITY SATURDAY AND SUNDAY MORNINGS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 3, 2:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE APR 3 2007
ARZ001-002-032100-
BENTON AR-CARROLL AR-
254 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHERN CARROLL AND EASTERN BENTON
AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
7 MILES WEST OF LARUE AND 17 MILES WEST OF LARUE...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OAK GROVE...BLAND...LARUE...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WILL LIKELY
CONTINUE TO INCREASE IN INTENSITY. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 62 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.